Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 192, NWS North Platte, NE

July 17, 2015Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2015, 10:27 PM CDT for Custer County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2015, 10:27 PM CDT (03:27 UTC)
Expired
Jul 17, 2015, 10:50 PM CDT
In force
23 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Custer County, NE

The radar

The North Platte radar (KLNX), 123 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 4:03 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
2054 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
612 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WUUS53 KLBF 180327
SVRLBF
NEC041-180400-
/O.NEW.KLBF.SV.W.0192.150718T0327Z-150718T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 PM CDT FRI JUL 17 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 1100 PM CDT

* AT 1025 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  WESTERVILLE...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WESTERVILLE...COMSTOCK...WESCOTT AND ARCADIA DIVERSION DAM STATE
  WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 289 AND 299.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 307.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 85 AND 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4122 9941 4153 9959 4161 9921 4141 9921
      4139 9919 4130 9920
TIME...MOT...LOC 0327Z 251DEG 28KT 4140 9942

HAIL...1.00IN
WIND...60MPH

$$
CDC
2 follow-up statements
706 
WWUS53 KLBF 180339
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1039 PM CDT FRI JUL 17 2015

NEC041-180400-
/O.CON.KLBF.SV.W.0192.000000T0000Z-150718T0400Z/
CUSTER NE-
1039 PM CDT FRI JUL 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CUSTER COUNTY UNTIL 1100 PM CDT...

AT 1036 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WESTERVILLE...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COMSTOCK...WESCOTT AND ARCADIA DIVERSION DAM STATE WILDLIFE
MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 302 AND 307.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 94 AND 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4125 9934 4155 9951 4161 9921 4141 9921
      4139 9919 4130 9920
TIME...MOT...LOC 0339Z 251DEG 28KT 4141 9929

HAIL...0.75IN
WIND...60MPH

$$
CDC
825 
WWUS53 KLBF 180350
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1050 PM CDT FRI JUL 17 2015

NEC041-180400-
/O.CAN.KLBF.SV.W.0192.000000T0000Z-150718T0400Z/
CUSTER NE-
1050 PM CDT FRI JUL 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUSTER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4125 9934 4155 9951 4161 9921 4141 9921
      4139 9919 4130 9920
TIME...MOT...LOC 0350Z 251DEG 28KT 4143 9918

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:35 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 17, 6:35 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT FRI JUL 17 2015

.SYNOPSIS...
ISSUED AT 320 PM CDT FRI JUL 17 2015

BROAD UPPER LEVEL RIDGE ACROSS THE SOUTHERN PLAINS AND SOUTHEASTERN
CONUS. MEANWHILE A UPPER LEVEL LOW IS MOVING ACROSS THE SOUTHERN
PLAINS OF CANADA WITH A TRAILING TROUGH OVER THE NORTHERN/CENTRAL
ROCKIES. SFC COLD FRONT IS PUSHING ACROSS THE NORTHERN HIGH PLAINS
THIS AFTERNOON. TEMPS ALONG AND AHEAD OF THE FRONT ARE IN THE MID
90S TO NEAR 100 WITH UPPER 70S TO MID 80S BEHIND THE FRONT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 320 PM CDT FRI JUL 17 2015

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE FRONT
THIS EVENING AND CONTINUE OVER NIGHT AS THE FRONT PUSHES EAST.
MEANWHILE A SUBTLE MID LEVEL DISTURBANCE LIFTS IN THE WEST/SOUTHWEST
FLOW ACROSS NORTHEAST CO INTO SW NEB...WHICH WILL BE ANOTHER AREA OF
THUNDERSTORMS.

THE SFC LOW IS LOCATED IN S DAKOTA AND IS WHERE THE BEST SHEAR IS
LOCATED...HOWEVER STILL DECENT INTO NORTHERN NEBR WITH THE FRONT.
MODELS IN AGREEMENT WITH STORMS /WHICH HAVE ALREADY FIRED TO THE
WEST/ WILL CONTINUE TO INCREASE IN COVERAGE MOVE ACROSS THE AREA.
ROTATING STORMS ARE POSSIBLE AND SOME SEVERE WEATHER IS ANTICIPATED.
MOISTURE IS ON THE INCREASE WITH PWATS CLIMBING ABOVE 1.25 INCHES
AND LOCALLY BRIEF HEAVY RAINFALL WILL BE POSSIBLE. STORM MOTION IS
SHOULD BE FAIRLY QUICKLY AT 20 PLUS MPH.

AHEAD OF THE FRONT WITH THE SUBTLE WAVE A FEW ISOLATED TO SCATTERED
STORMS ARE EXPECTED. MODELS VARY GREATLY ON COVERAGE WHICH LEADS TO
A LOWER CONFIDENCE POP FORECAST. SHEAR NOT AS IMPRESSIVE AS FURTHER
NORTH...STILL 25 TO 35 KTS. MODELS HAVE CAPE VALUES AT 1000 TO 1500
J/KG SO SOME ISOLATED SEVERE CANNOT BE RULED OUT.

OVERNIGHT THE STORMS QUICKLY PUSH TO THE EAST WITH STORMS LAST TO
EXIT NORTH CENTRAL IN THE MORNING. LOWS COOLEST /UPPER 50S/ IN THE
WEST WHERE CLEARING WILL DEVELOP FIRST WHILE LOWER TO MID 60S
BENEATH THE LINGERING CLOUD COVER.

TOMORROW COOLER BEHIND THE FRONT WITH MOST AREAS IN THE 80S. MODELS
DEVELOP STORMS OVER THE HIGHER TERRAIN FOR THE AFTERNOON BUT EXPECT
THE AFTERNOON TO REMAIN DRY FOR OUR CWA.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 320 PM CDT FRI JUL 17 2015

SAT NIGHT AND SUNDAY...STALLED FRONTAL POSITION WILL BE KEY TO
LOCATION OF NEW THUNDERSTORM DEVELOPMENT...AND MODELS HAVE THEIR
DIFFERENCES IN HOW THEY HANDLE THIS DEVELOPMENT OR LACK THEREOF. THE
GEM IS AN OUTLIER IN THAT IT DEVELOPS CONVECTION ALONG THE SFC FRONT
IN KS...WHILE OTHER MAIN MODELS DEVELOP TSRA IN THE POST-FRONTAL
UPSLOPE AREA CLOSER TO THE NEXT PV ANOMALY TO CONTRIBUTE TO THE
DEVELOPMENT WHICH SAGS SWD INTO WY SAT NIGHT. ASSUMING THERE IS ONLY
SUBTLE WAVES AVAILABLE TO INTERACT DIRECTLY TO ENHANCE CONVERGENCE
ALONG THE SFC FRONT...AND INSUFFICIENT FOR DEEP...MOIST
CONVECTION...WILL SIDE WITH THE POST-FRONTAL ENVIRONMENT AS MOST
FAVORABLE DUE TO THE BETTER UPPER FORCING TO FOCUS DEVLOPMENT ALONG
THE HIGHER TERRAIN AND BETTER ASSOCIATED SHEAR. ANY STORMS WOULD
THEN MOVE INTO THE WRN AND SOUTHERN FCST AREA SAT NIGHT.  IN THIS
SCENARIO THE SRN AND WRN ZONES WOULD BE FAVORED AS HIGHEST CHANCES
AND THE FCST WAS TAILORED THAT WAY. MODELS SOMEWHAT SIMILAR IN
DEVELOPING WEAK INSTABILITY IN THE PANHANDLE BY SUNDAY AFTERNOON.
HOWEVER UPPER SUPPORT UNCLEAR AT THIS TIME SO EVEN WITH BETTER
THERMODYNAMIC POTENTIAL POSP SLIGHTLY LOWER FOR SUNDAY NIGHT. TEMPS
WOULD BE COOLER ON SUNDAY...ESPECIALLY IN THE SOUTH WHERE CLOUD
COVER FROM CONVECTIVE DEBRIS WOULD LINGER.

MON-THU...ON THE HEMISPHERIC SCALE...AS ONE UPPER LOW MOVES OVER THE
EXISTING RIDGE IN THE NORTH PACIFIC...A MORE IMPRESSIVE UPPER LOW
ROTATES NORTHEASTWARD AND DEEPENS IN THE BERING SEA THROUGH THE
WEEKEND. THE RESPONSE IS TO RETROGRADE THE UPPER RIDGE AXIS FROM
NEAR 140W TO NEAR 160W. THIS ALLOWS THE PREVIOUSLY MENTIONED UPPER
LOW TO MOVE SEWD ALONG THE BC COAST AND INTO THE PAC NW. THIS IN
TURN WILL SHIFT THE REMNANTS OF TS DOLORES EWD INTO THE CENTRAL CA
COAST. THE PV ANOMALY ASSOCIATED WITH DOLORES WILL MOVE EWD ACROSS
THE CENTRAL ROCKIES THROUGH MID WEEK. IN ADDITION...MID AND HIGH LEVEL
MOISTURE...AS EVIDENCED BY MOISTURE TRANSPORT VECTORS AND MIXING
RATIOS ON THE 320K SFC...WILL ALSO PROGRESS EWD ACROSS THE ROCKIES
AND INTO THE CENTRAL PLAINS BY LATE TUES INTO WED. ALTHOUGH MODELS
DIFFER SOMEWHAT WITH DETAILS...ESPECIALLY LOW LEVEL MOISTURE
AVAILABILITY...THUNDERSTORM CHANCES WILL INCREASE WITH BETTER UPPER
FORCING POTENTIAL IN THIS SETUP. ALSO...PW VALUES INCREASE TO NEAR
THE 90TH PERCENTILE BY LATE TUES AND WED THANKS TO THE INCREASE OF
MID LEVEL MOISTURE. COLD FRONTAL PASSAGE ON MONDAY WILL DRY THE LOW
LEVELS SIGNIFICANTLY /MODELS SUGGESTING U30S TO L40S DEW POINTS/ BUT
LOW LEVEL MOISTURE WILL EVENTUALLY RETURN TUES INTO WED AS RETURN
SRLY FLOW INCREASES. TEMPS WILL BE WARM ON MONDAY DESPITE EARLY
FRONTAL PASSAGE THANKS TO A DRIER AIRMASS IN PLACE...COOLING FOR
TUEASDAY AND WED...THEN RETURNING TO ABOVE AVE FOR THE REMAINDER OF
NEXT WEEK AS A TRANSITORY UPPER RIDGE BUILDS AHEAD OF THE NEXT LOW
PRESSURE SYSTEM WHICH FORMS IN THE WEST.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 635 PM CDT FRI JUL 17 2015

THE ONGOING TSTM ACTIVITY SHOULD GRADUALLY EXIT FROM WEST TO EAST
OVERNIGHT CLEARING THE ERN EDGE OF THE FCST AREA AROUND 07Z-09Z.

THE RAP AND NAM SUGGEST A BROAD AREA OF MVFR CIGS AND COLD AIR
STRATUS FORMING ACROSS WRN/NCNTL NEB 06Z-15Z. BUT THIS IS NOT
SUPPORTED BY THE SREF SO WE WILL WAIT A BIT ON INCORPORATING THIS
INTO THE FORECAST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...JWS
AVIATION...CDC
Hazardous weather outlook, Jul 17, 3:32 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT FRI JUL 17 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-182045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
332 PM CDT FRI JUL 17 2015 /232 PM MDT FRI JUL 17 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS
THE OUTLOOK AREA. THERE IS A SLIGHT RISK OF SEVERE STORMS CAPABLE
OF PRODUCING DAMAGING WINDS AND HAIL TO THE SIZE OF GOLF BALLS
MAINLY ALONG AND NORTH OF A LINE FROM OSHKOSH IN GARDEN COUNTY
THROUGH BROKEN BOW IN CUSTER COUNTY. SOUTH OF THIS LINE...A
MARGINAL RISK OF SEVERE STORMS IS FORECAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ARE IN THE FORECAST SATURDAY NIGHT INTO SUNDAY.
THUNDERSTORM CHANCES RETURN AGAIN TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. DURING THIS TIME...THE THREAT OF WIDESPREAD SEVERE WEATHER
APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...FOR AREAS ALONG
AND NORTH OF A LINE FROM OSHKOSH THROUGH BROKEN BOW.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Jul 17, 8:43 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             5 ENE ONEILL            42.49N 98.56W
07/17/2015  E1.00 INCH       HOLT               NE   PUBLIC

&&

SBAKER
Local storm report, Jul 17, 9:25 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             18 E OCONTO             41.14N 99.42W
07/17/2015  E1.00 INCH       CUSTER             NE   PUBLIC

            SOFT HAIL WITH MOST STONES SMALLER THAN NICKELS...A FEW
            TO THE SIZE OF QUARTERS.

&&

SJACOBS
Local storm report, Jul 17, 9:39 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             1 W MASON CITY          41.22N 99.32W
07/17/2015  M1.50 INCH       CUSTER             NE   PUBLIC

&&

SJACOBS
Special weather statement, Jul 17, 9:51 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
951 PM CDT FRI JUL 17 2015

NEZ005-094-180330-
EASTERN CHERRY NE-WESTERN CHERRY NE-
951 PM CDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY COUNTY UNTIL
1030 PM CDT/930 PM MDT/...

AT 849 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF SENECA...OR 12 MILES NORTHEAST
OF MULLEN...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROWNLEE...
  GIANT HILL...
  HIGHWAY 83 CROSSING THE NORTH LOUP RIVER...
  HIGHWAY 83 CROSSING GOOSE CREEK...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 163 AND 180.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC
Special weather statement, Jul 17, 9:58 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
958 PM CDT FRI JUL 17 2015

NEZ028-038-180345-
CUSTER NE-GARFIELD NE-
958 PM CDT FRI JUL 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD AND
NORTHEASTERN CUSTER COUNTIES UNTIL 1045 PM CDT...

AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF WEISSERT...OR 13 MILES
NORTHEAST OF BROKEN BOW...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BURWELL...
  SARGENT...
  COMSTOCK...
  DIVIDE HILL...
  BIG OAK CANYON...

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 106 AND 121.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CDC
Local storm report, Jul 17, 9:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 PM CDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             8 N MAXWELL             41.19N 100.53W
07/17/2015  E3.00 INCH       LINCOLN            NE   STORM CHASER

0515 PM     HAIL             1 S GANDY               41.46N 100.46W
07/17/2015  E2.75 INCH       LOGAN              NE   PUBLIC

0556 PM     TSTM WND GST     3 S BINGHAM             41.97N 102.06W
07/17/2015  E60.00 MPH       GRANT              NE   PUBLIC

0556 PM     HAIL             3 S BINGHAM             41.97N 102.06W
07/17/2015  E1.25 INCH       GRANT              NE   PUBLIC

            BROKE HOLES IN SKY LIGHTS

0614 PM     HAIL             3 E PAXTON              41.12N 101.30W
07/17/2015  M1.00 INCH       KEITH              NE   PUBLIC

            60 MPH OUTFLOW WIND ESTIMATED.

0618 PM     HAIL             3 W HYANNIS             42.00N 101.82W
07/17/2015  E1.00 INCH       GRANT              NE   LAW ENFORCEMENT

0629 PM     HAIL             8 WSW CALLAWAY          41.25N 100.06W
07/17/2015  E0.50 INCH       CUSTER             NE   CO-OP OBSERVER

0629 PM     HAIL             1 S SUTHERLAND          41.14N 101.13W
07/17/2015  E2.00 INCH       LINCOLN            NE   PUBLIC

            SUTHERLAND AND I80

0629 PM     HAIL             2 S SUTHERLAND          41.13N 101.13W
07/17/2015  E1.75 INCH       LINCOLN            NE   CO-OP OBSERVER

0635 PM     HAIL             51 W BROWNLEE           42.29N 101.62W
07/17/2015  M1.00 INCH       CHERRY             NE   PUBLIC

0642 PM     HAIL             2 W WHITMAN             42.04N 101.58W
07/17/2015  E1.00 INCH       GRANT              NE   PUBLIC

            50 MPH WINDS

0646 PM     HAIL             3 NE HERSHEY            41.19N 100.96W
07/17/2015  E1.00 INCH       LINCOLN            NE   PUBLIC

0700 PM     TSTM WND GST     17 SW MULLEN            41.87N 101.28W
07/17/2015  E60.00 MPH       HOOKER             NE   TRAINED SPOTTER

0710 PM     TSTM WND GST     MULLEN                  42.04N 101.04W
07/17/2015  E60.00 MPH       HOOKER             NE   TRAINED SPOTTER

0715 PM     TSTM WND GST     5 E MULLEN              42.04N 100.95W
07/17/2015  E70.00 MPH       HOOKER             NE   PUBLIC

0716 PM     HAIL             7 N NORTH PLATTE        41.23N 100.77W
07/17/2015  M1.00 INCH       LINCOLN            NE   NWS EMPLOYEE

            LARGEST STONE MEASURED 1.125 INCH IN DIAMETER.

0723 PM     HAIL             8 NE NORTH PLATTE       41.21N 100.66W
07/17/2015  E1.25 INCH       LINCOLN            NE   PUBLIC

0729 PM     TSTM WND GST     SENECA                  42.04N 100.83W
07/17/2015  E60.00 MPH       THOMAS             NE   TRAINED SPOTTER

0735 PM     HAIL             10 NE NORTH PLATTE      41.24N 100.64W
07/17/2015  E1.00 INCH       LINCOLN            NE   PUBLIC

0738 PM     HAIL             13 NE NORTH PLATTE      41.27N 100.59W
07/17/2015  E1.00 INCH       LINCOLN            NE   PUBLIC

0740 PM     TSTM WND GST     THEDFORD                41.98N 100.57W
07/17/2015  M67.00 MPH       THOMAS             NE   AWOS

0748 PM     TSTM WND GST     4 SE BROWNLEE           42.25N 100.57W
07/17/2015  E70.00 MPH       CHERRY             NE   PUBLIC

            GUSTS ESTIMATED TO BE AT LEAST 70 MPH.

0755 PM     TSTM WND GST     THEDFORD                41.98N 100.57W
07/17/2015  M58.00 MPH       THOMAS             NE   AWOS

            HIGH WINDS HAVE BEEN BLOWING SINCE 740 PM

0812 PM     HAIL             25 S AINSWORTH          42.19N 99.86W
07/17/2015  E1.00 INCH       BROWN              NE   PUBLIC

0832 PM     TSTM WND GST     15 SSE AINSWORTH        42.35N 99.74W
07/17/2015  E60.00 MPH       BROWN              NE   PUBLIC

0842 PM     HAIL             5 ENE ONEILL            42.49N 98.56W
07/17/2015  E1.00 INCH       HOLT               NE   PUBLIC

0924 PM     HAIL             18 E OCONTO             41.14N 99.42W
07/17/2015  E1.00 INCH       CUSTER             NE   PUBLIC

            SOFT HAIL WITH MOST STONES SMALLER THAN NICKELS...A FEW
            TO THE SIZE OF QUARTERS.

0930 PM     HAIL             1 W MASON CITY          41.22N 99.32W
07/17/2015  M1.50 INCH       CUSTER             NE   PUBLIC

&&

CCOLE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:06 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas39 min
Jul 17, 7:25 PM CDTSevere Thunderstorm WarningLBFLincoln50 min
Jul 17, 7:39 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas51 min
Jul 17, 7:55 PM CDTSevere Thunderstorm WarningLBFBrown, Rock50 min
Jul 17, 8:37 PM CDTSevere Thunderstorm WarningLBFHolt38 min
Jul 17, 8:57 PM CDTSevere Thunderstorm WarningLBFCuster48 min
Jul 18, 12:55 AM CDTSevere Thunderstorm WarningLBFCuster23 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.